MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "leaking cool line catheter (lot# 145995)" was confirmed during the functional testing of the returned catheter.A pinhole leak was observed at the middle of the distal balloon.The probable root cause of the pinhole leak was a latent material defect.Visual examination of the returned catheter was performed, and no physical damage was found on the catheter.The balloons were examined, and blood residue was observed on the balloons.Functional testing of the returned catheter was performed, and all lumens were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a pinhole leak was observed at the middle of the distal balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for cool line catheter with lot number 145995.
 
Event or Problem Description
A patient was admitted for fever control treatment using ivtm therapy.A cool line catheter (lot# 146259) was inserted into the patient's left jugular vein, with no unusual resistance noted.No other central line was placed after the cool line catheter was inserted.After about 70 hours, during the maintenance phase, the thermogard xp ivtm system generated an "air trap" alarm, and the nurse noticed that the 500 ml saline bag was empty.There were no traces of fluid observed on the thermogard console, patient's bed, or floor.Catheter leak and infusion of about 500 milliliters of saline into the patient's bloodstream was suspected.Since the patient did not need further treatment, the catheter was removed, and the therapy was ended.No device malfunction was reported on the thermogard console.No consequences or impact to the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10623749
Report Number3010617000-2020-00966
Device Sequence Number3158834
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number145995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1